MAUDE Adverse Event Report: NUVASIVE, INC. NAV.S RELINE TAP, 4.5MM CANNULATED; ORTHOPEDIC STEREOTAXIC INSTRUMENT

NUVASIVE, INC. NAV.S RELINE TAP, 4.5MM CANNULATED; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 11000443
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received by nuvasive and evaluated.Evaluation confirmed the distal tip of the tap was fractured off.Operative notes and/or medical records were not provided for review of usage/technique.A definitive cause cannot be determined; however, review of investigations for previous, similar events reveals off-axis excessive force, patient sclerotic (hard) bone, and/or fatigue from use over time as possible causes or contributors to fractured tap tips.Manufacturing review: review of the device history record for the device lot identified no relevant material non-conformances, no manufacturing errors, and no discrepancies with respect to material type, treatments, or dimensions that may have caused or contributed to this mode of failure.The lot met acceptance criteria upon release.Labeling review: "do not implant the instruments: complications to the patient may include, but are not limited to breakage of the device, which could make necessary removal difficult or sometimes impossible, with possible consequences of late infection and migration.Breakage could cause injury to the patient complications to the hospital staff may include, but are not limited to injury that may result from instrument breakage, slippage, misuse, or mishandling pre-operative warnings: the method of use for the instruments are to be determined by the user¿s experience and training in surgical procedures.The instruments should be treated as any precision instrument and should be carefully placed on trays, cleaned after each use, and stored, according to generally accepted hospital methods and practices.The instruments should be carefully examined prior to use for functionality, excessive wear, or damage.A damaged instrument should not be used as this may increase the risk of malfunction and potential patient injurypre-operative warnings: the instruments should be inspected for damage prior to use.If they are bent or damaged in any way, they should not be used, regardless of navigated or manual procedures.In addition, periodically inspect the instruments for wear and tear, such as corrosion or discoloration.For instruments that are no longer functional, or exhibit excessive wear and tear, please return instruments to nuvasive intra-operative warnings: the physical characteristics required for many instruments do not permit them to be manufactured from implantable materials.If any broken fragments of instruments remain in the body of a patient, they could cause allergic reactions or infections.If an instrument breaks in surgery and fragments go into the patient, these pieces should be removed prior to closure and should not be implanted" should relevant additional information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during a procedure, the distal tip of the tap fractured off.All fragments were retrieved from the patient and there was no report of adverse impact to patient, user, or procedure.No additional information is available.

Brand Name
NAV.S RELINE TAP, 4.5MM CANNULATED
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk blvd.
san diego, CA 92121
MDR Report Key18033212
Report Number2031966-2023-00246
Device Sequence Number8268747
Product Code OLO
UDI-Device Identifier00887517955494
UDI-Public887517955494
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11000443
Device Lot NumberNG85847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2023
Initial Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose